Alert archive / Mississippi / Tornado Warnings in 2023
Tornado Warning 10, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Feb 8, 2023, 6:40 PM CST for Pike County, Walthall County, Mississippi. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 8, 2023, 6:40 PM CST (00:40 UTC)
- Expired
- Feb 8, 2023, 7:30 PM CST
- In force
- 50 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Pike County, MS, Walthall County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 8, 7:11 PM CST | TSTM WND DMG | 4 N Salem, MS | STRUCTURAL DAMAGE TO A CHURCH. |
| Feb 8, 7:11 PM CST | TORNADO | 4 N Salem, MS | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4 N SALEM. A BRIEF TORNADO TOUCHED DOWN NEAR THE INTERSECTION OF HIGHWAY 27 AND MANNINGS CROSSING ROAD CAUSING MINOR ROOF AND SIDING DAMAGE TO A CHURCH. THIS TORNADO CONTINUED NORTHEAST ACROSS RURAL FARMLAND AND CROSS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 8, 4:52 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1090 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.0
The text
As transmitted.
870
WFUS54 KLIX 090040
TORLIX
MSC113-147-090130-
/O.NEW.KLIX.TO.W.0010.230209T0040Z-230209T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
640 PM CST Wed Feb 8 2023
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northwestern Walthall County in southern Mississippi...
Northeastern Pike County in southern Mississippi...
* Until 730 PM CST.
* At 639 PM CST, a severe thunderstorm capable of producing a tornado
was located near Tylertown, or 16 miles southwest of Kokomo, moving
north at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Salem around 700 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3135 9009 3133 9008 3134 9004 3133 9004
3103 9023 3104 9028 3135 9028
TIME...MOT...LOC 0039Z 193DEG 29KT 3108 9025
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
JRK3 follow-up statements
608
WWUS54 KLIX 090055
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
655 PM CST Wed Feb 8 2023
MSC113-090102-
/O.CAN.KLIX.TO.W.0010.000000T0000Z-230209T0130Z/
Pike MS-
655 PM CST Wed Feb 8 2023
...THE TORNADO WARNING FOR NORTHEASTERN PIKE COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CST for southern
Mississippi.
LAT...LON 3112 9018 3112 9023 3135 9022 3135 9009
3133 9008 3134 9004 3133 9004 3121 9011
TIME...MOT...LOC 0052Z 205DEG 20KT 3115 9020
$$
MSC147-090130-
/O.CON.KLIX.TO.W.0010.000000T0000Z-230209T0130Z/
Walthall MS-
655 PM CST Wed Feb 8 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CST FOR
NORTHWESTERN WALTHALL COUNTY...
At 652 PM CST, a severe thunderstorm capable of producing a tornado
was located near Tylertown, or 12 miles west of Kokomo, moving
northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Salem around 710 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3112 9018 3112 9023 3135 9022 3135 9009
3133 9008 3134 9004 3133 9004 3121 9011
TIME...MOT...LOC 0052Z 205DEG 20KT 3115 9020
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
JRK649
WWUS54 KLIX 090110
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
710 PM CST Wed Feb 8 2023
MSC147-090130-
/O.CON.KLIX.TO.W.0010.000000T0000Z-230209T0130Z/
Walthall MS-
710 PM CST Wed Feb 8 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CST FOR
NORTHWESTERN WALTHALL COUNTY...
At 709 PM CST, a severe thunderstorm capable of producing a tornado
was located over Salem, or 9 miles northwest of Kokomo, moving north
at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Walthall County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3122 9011 3122 9017 3135 9018 3135 9009
3133 9008 3134 9004 3133 9004 3125 9008
TIME...MOT...LOC 0109Z 193DEG 29KT 3127 9013
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
JRK599
WWUS54 KLIX 090122
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
722 PM CST Wed Feb 8 2023
MSC147-090132-
/O.EXP.KLIX.TO.W.0010.000000T0000Z-230209T0130Z/
Walthall MS-
722 PM CST Wed Feb 8 2023
...THE TORNADO WARNING FOR NORTHWESTERN WALTHALL COUNTY WILL EXPIRE
AT 730 PM CST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 1100 PM CST for southern
Mississippi.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
New Orleans.
LAT...LON 3122 9011 3122 9017 3135 9018 3135 9009
3133 9008 3134 9004 3133 9004 3125 9008
TIME...MOT...LOC 0122Z 193DEG 29KT 3137 9010
$$
JRKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Feb 8, 3:16 PM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Feb 8, 3:16 PM CST, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 316 PM CST Wed Feb 8 2023 ...New SHORT TERM, LONG TERM, MARINE... .SHORT TERM... (This evening through Thursday night) Issued at 145 PM CST Wed Feb 8 2023 The biggest concern in the short term is the potential for severe through the remainder of this afternoon and overnight tonight ahead of an approaching cold front. Already seeing scattered to numerous showers and storms across portions of the area, especially west of I-55. 18z sounding indicated a good bit of instability with about 2100 J/kg of surface based CAPE with significant moistening having occurred in the low levels compared to the 12z sounding. The 12z sounding indicated a 3 degC inversion starting around 675mb. That inversion has weakened a bit (now 2 degC) and lowered slightly, starting around 700mb. Low level shear has decreased slightly from the 12z sounding as well with surface winds trending a bit more southerly than southeasterly compared to earlier this morning. As of the 18z sounding, sfc to 1km shear was about 20kts with sfc to 3km shear of 25kts. This is not overly impressive but should still be enough to sustain some longer- lasting updrafts, especially when considering that shear should increase a bit as the afternoon progresses. Still looks like the main threat from any storms that do become severe will be damaging wind gusts, but as usual with severe threats along the Gulf Coast, we cannot rule out a tornado or two either, especially if any discrete supercells develop ahead of the main line. Still looks like the greatest local threat of severe weather, especially tornadoes, will be across southwestern Mississippi and the adjacent portions of southeast Louisiana. Switching gears to the potential for heavy rain, the 18z sounding also indicated precipitable water has increased to 1.14 inches, which already puts us around the 25th percentile for this time of year. With continued onshore flow and moisture return, expect that value to continue increasing through the evening. Model soundings continue to indicate PW values of 1.5-1.6 inches by this evening which is above the 90th percentile for this time of year and nearing the daily maximum PW. That being said, efficient rainfall rates are expected from some of the stronger storms and if any one area sees multiple storms in a short period, these higher rainfall rates could easily lead to ponding of water in low lying and poor drainage areas. Still not enough confidence in specific areas to go ahead with a flood watch, but certainly there is at least some threat of isolated flash flooding and the marginal risk highlighted by WPC seems warranted. Going into this evening and overnight, the upper trough becomes negatively tilted and lifts northeastward toward the Great Lakes. In response, the cold front will push into our local area. However, deeper layer flow will become more parallel to the front at the same time as forcing lifts northeastward. This will cause the front to slow down or stall somewhere near the coast. Where exactly the front stalls will have a fairly significant effect on what can be expected, especially across portions of far southeastern Louisiana and coastal Mississippi. Currently, it looks like the surface boundary should have enough push to make it through the local area by daybreak, with all land-based locations having north/northwesterly winds by about midday Thursday. However, mid/upper winds will remain southwesterly/westerly until a stronger upper level impulse arrives. With that being said there could still be some lingering elevated showers/storms on the back side of the surface boundary. Uncertainty in exactly where the boundary stalls and thus the amount of lingering shower/thunderstorm activity makes for a somewhat tricking temperature forecast through the short term also. Cold air advection behind the front should result in cooler afternoon temperatures topping out in the 60s, especially if clouds linger. However, in areas where clouds move out, temperatures could easily rise to near or just over 70s degrees. Overnight lows will be similarly affected by clouds Thursday night. In areas where there are few to no clouds, efficient radiative cooling should allow temperatures to drop into the 40s. Where clouds linger, temperatures will be a bit warmer, bottoming out in the 50s. && .LONG TERM... (Friday through Tuesday night) Issued at 145 PM CST Wed Feb 8 2023 A northern stream trough currently located over the northwestern CONUS will dive southward toward Texas Thursday. As the base of the trough moves into northern Louisiana, guidance continues the trend of developing a cutoff low over Mississippi/Alabama. As mentioned in this morning's AFD, this would likely result in a bit more lingering cloud cover and light drizzle across the area through at least midday Saturday until the upper low moves east of the local area. That being said, Saturday looks pretty uncomfortable by most southern standards for outdoor activities. Highs will struggle to reach the mid 50s and these temperatures will be accompanied by 10-15 mph winds and possibly on and off drizzle. Sunday will still be cool as the high passes overhead, with highs around 60. However, with full sun and less wind, it won't be nearly as uncomfortable even after a chilly start in the 30s that morning. Warming trend begins on Monday as the high shifts eastward ahead of the next system on Tuesday. Expect another cold frontal passage on Tuesday with accompanied high rain chances and a cool down following. && .AVIATION... (18Z TAFS) Issued at 136 PM CST Wed Feb 8 2023 Generally MVFR to VFR conditions expected this afternoon outside of showers and thunderstorms. However, as the afternoon progresses, the coverage of showers and storms will increase and conditions will deteriorate. Any thunderstorms could produce gusty winds in excess of 25-30kts, and while the probability of a severe thunderstorm at any specific location is low, there is a threat of severe weather from this afternoon through the overnight hours, so we cannot rule out a few gusts of 50kts or higher. The main threat will come in the form of a squall line this evening and overnight and have included tempo groups indicating current thoughts on the most likely timing of that line. Once the line passes through, winds will become more northwesterly and will begin to ease somewhat. The line is expected to slow down or stall as it approaches the southeastern terminals, so have maintained at least vicinity showers through the morning hours. If the front stalls closer to these terminals, the vicinity groups may need to be changed to prevailing and there could be longer lasting restrictions as once the front stalls it likely won't start moving again until some time Friday. && .MARINE... Issued at 145 PM CST Wed Feb 8 2023 Expect scattered to numerous showers and storms this evening and overnight as a cold front moves through the waters. Ahead of the front, a tight gradient will keep winds in the 15 to 20 kt range through at least the first part of the evening and have extended the exercise caution headline accordingly. Winds stay elevated across eastern areas through around daybreak before easing as the front stalls in the vicinity. Will mention that there is some potential that winds will briefly reach advisory criteria across the eastern waters mainly between 00z and 06z. It is very borderline (sustained winds forecast right at 20 kts) and low confidence, so given the likely short duration, have held off on an advisory for now, but if winds trend any higher than currently forecast, will need to hoist a short-notice headline. The front is expected to stall in the vicinity of our southeastern waters with lingering showers and a few storms continuing through Friday. A stronger upper low finally kicks the front out of the area Friday and strong cold air advection will cause winds to strengthen again, likely reaching advisory criteria after sunset Friday evening. The elevated winds persist through the first half of the weekend, but should ease on Sunday as high pressure moves into the area. The high moves eastward on Monday with return flow kicking in by Monday afternoon ahead of another cold front. && .PRELIMINARY POINT TEMPS/POPS... MCB 50 66 45 62 / 100 10 10 10 BTR 53 69 49 65 / 100 10 10 10 ASD 57 68 51 65 / 100 50 30 30 MSY 57 65 54 62 / 100 40 30 30 GPT 58 67 53 62 / 90 70 50 40 PQL 60 70 52 64 / 90 80 50 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. && SHORT TERM...DM LONG TERM....DM AVIATION...DM MARINE...DM
In the hours before
Special weather statement, Feb 8, 3:09 PM CST, 3 hours 31 minutes before
Special Weather Statement
National Weather Service New Orleans LA
309 PM CST Wed Feb 8 2023
LAZ035>037-048-MSZ068-069-082215-
St. Helena LA-East Feliciana LA-East Baton Rouge LA-
West Feliciana LA-Wilkinson MS-Amite MS-
309 PM CST Wed Feb 8 2023
...Strong thunderstorms will impact portions of eastern West
Feliciana, northwestern St. Helena, East Feliciana and northwestern
East Baton Rouge Parishes, southeastern Wilkinson and Amite Counties
through 415 PM CST...
At 308 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Spillman to near
Slaughter. Movement was northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Zachary, Baker, Jackson, Clinton, Liberty, Centreville, Woodville,
Slaughter, Gloster, Wilson, Norwood, Spillman, Darlington, Felps,
Gillsburg, Easleyville and Crosby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall and frequent cloud to ground lightning is
occurring with these storms. Lightning can strike 10 miles away from
a thunderstorm. If outdoors, consider seeking shelter inside a
building or vehicle.
&&
LAT...LON 3094 9063 3052 9123 3108 9141 3134 9106
3133 9105 3133 9103 3135 9102 3133 9099
3135 9098 3135 9071
TIME...MOT...LOC 2108Z 227DEG 31KT 3101 9123 3075 9120
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SchlotzSpecial weather statement, Feb 8, 3:54 PM CST, 2 hours 46 minutes before
Special Weather Statement
National Weather Service New Orleans LA
354 PM CST Wed Feb 8 2023
LAZ036-037-048-083>086-MSZ069-082300-
Northern Livingston LA-St. Helena LA-Southern Livingston LA-
East Feliciana LA-Western Ascension LA-East Baton Rouge LA-
Eastern Ascension LA-Amite MS-
354 PM CST Wed Feb 8 2023
...Strong thunderstorms will impact portions of Ascension, St.
Helena, Livingston, southeastern East Feliciana, eastern East Baton
Rouge Parishes in southeastern Louisiana and southeastern Amite
Counties through 500 PM CST...
At 353 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Pride to near Gonzales. Movement was
northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Baton Rouge, Denham Springs, Gonzales, Donaldsonville, Greensburg,
Walker, Livingston, Sorrento, French Settlement, Albany, Port
Vincent, Montpelier, Old Jefferson, Darlington, Watson, Prairieville,
Pride, Shenandoah, Greenwell Spring and Easleyville.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 167 and 184.
Interstate 12 between mile markers 6 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall and frequent cloud to ground lightning is
occurring with these storms. Lightning can strike 10 miles away from
a thunderstorm. If outdoors, consider seeking shelter inside a
building or vehicle.
&&
LAT...LON 3043 9056 3006 9097 3006 9099 3008 9101
3030 9103 3032 9102 3032 9103 3066 9107
3106 9059
TIME...MOT...LOC 2153Z 212DEG 17KT 3068 9090 3017 9095
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SchlotzSpecial weather statement, Feb 8, 4:20 PM CST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service New Orleans LA
420 PM CST Wed Feb 8 2023
LAZ037-039-071-MSZ069-070-082315-
Washington LA-St. Helena LA-Northern Tangipahoa LA-Pike MS-Amite MS-
420 PM CST Wed Feb 8 2023
...Strong thunderstorms will impact portions of northeastern St.
Helena, northwestern Tangipahoa and western Washington Parishes, Pike
and Amite Counties through 515 PM CST...
At 419 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Smithdale to Darlington.
Movement was northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mccomb, Liberty, Greensburg, Magnolia, Kentwood, Summit, Osyka,
Smithdale, Darlington, Gillsburg, Easleyville, Tangipahoa and Mccomb
Airport.
This includes the following Interstates...
Interstate 55 in Louisiana between mile markers 57 and 66.
Interstate 55 in Mississippi between mile markers 1 and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall and frequent cloud to ground lightning is
occurring with these storms. Lightning can strike 10 miles away from
a thunderstorm. If outdoors, consider seeking shelter inside a
building or vehicle.
&&
LAT...LON 3093 9031 3077 9081 3099 9084 3100 9083
3100 9084 3134 9088 3135 9086 3135 9038
TIME...MOT...LOC 2219Z 242DEG 15KT 3130 9081 3087 9077
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SchlotzSpecial weather statement, Feb 8, 6:14 PM CST, 26 minutes before
Special Weather Statement
National Weather Service New Orleans LA
614 PM CST Wed Feb 8 2023
LAZ039-071-MSZ070-071-090100-
Washington LA-Northern Tangipahoa LA-Pike MS-Walthall MS-
614 PM CST Wed Feb 8 2023
...A strong thunderstorm will impact portions of northeastern
Tangipahoa and northwestern Washington Parishes, Walthall and
southeastern Pike Counties through 700 PM CST...
At 613 PM CST, Doppler radar was tracking a strong thunderstorm near
Wilmer, or 10 miles west of Franklinton, moving north at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tylertown, Salem and Mount Herman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
Damaging winds and cloud to ground lightning is occurring with this
storm. Move indoors immediately. Lightning is one of nature's
leading killers. Remember, if you can hear thunder, you are close
enough to be struck by lightning.
&&
LAT...LON 3135 9009 3133 9008 3134 9004 3118 9003
3118 9002 3080 9026 3084 9042 3135 9026
TIME...MOT...LOC 0013Z 200DEG 33KT 3086 9032
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SchlotzLocal storm report, Feb 8, 6:15 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
615 PM CST WED FEB 8 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG TANGIPAHOA 30.88N 90.52W
02/08/2023 TANGIPAHOA LA EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED DAMAGE TO
MANUFACTURED HOMES ON TANGIPAHOA ROAD AND
MARTIN LUTHER KING ROAD. LAW ENFORCEMENT
REPORTED DAMAGE TO A GAS STATION. LIKELY
TORNADO.
&&
LNNSpecial weather statement, Feb 8, 6:23 PM CST, 17 minutes before
Special Weather Statement
National Weather Service New Orleans LA
623 PM CST Wed Feb 8 2023
LAZ037-MSZ069-070-090100-
St. Helena LA-Pike MS-Amite MS-
623 PM CST Wed Feb 8 2023
...A strong thunderstorm will impact portions of northern St. Helena
Parish, northwestern Pike and eastern Amite Counties through 700 PM
CST...
At 622 PM CST, Doppler radar was tracking a strong thunderstorm near
Easleyville, or 11 miles north of Greensburg, moving north at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mccomb, Liberty, Summit, Smithdale, Gillsburg and Easleyville.
This includes Interstate 55 in Mississippi between mile markers 19
and 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
Damaging winds and cloud to ground lightning is occurring with this
storm. Move indoors immediately. Lightning is one of nature's
leading killers. Remember, if you can hear thunder, you are close
enough to be struck by lightning.
&&
LAT...LON 3131 9046 3088 9065 3093 9085 3099 9084
3100 9083 3100 9084 3135 9078 3135 9068
TIME...MOT...LOC 0022Z 193DEG 26KT 3099 9073
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SchlotzThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 6:14 PM CST | Special Weather Statement | LIX | Walthall | 46 min |
| Feb 8, 6:23 PM CST | Special Weather Statement | LIX | Amite | 37 min |
| Feb 8, 6:56 PM CST | Special Weather Statement | LIX | Wilkinson | 34 min |
| Feb 8, 7:15 PM CST | Severe Thunderstorm Warning | LIX | Wilkinson | 60 min |
| Feb 8, 8:01 PM CST | River Flood Warning | LIX | Pearl River | 59 hr |
| Feb 8, 8:05 PM CST | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 40 min |
| Feb 8, 8:39 PM CST | Flash Flood Warning | LIX | Amite, Pike, Walthall | 3 hr |
| Feb 8, 9:29 PM CST | Flash Flood Warning | LIX | Amite, Pike, Walthall | 5 hr |
| Feb 8, 9:47 PM CST | Flood Watch | LIX | Pearl River, Pike, Walthall | 5 hr |
| Feb 8, 10:23 PM CST | Flash Flood Warning | LIX | Pearl River | 5 hr |
| Feb 8, 11:09 PM CST | Flash Flood Warning | LIX | Hancock, Pearl River | 4 hr |
| Feb 8, 11:18 PM CST | Severe Thunderstorm Warning | LIX | Hancock | 42 min |
| Feb 8, 11:43 PM CST | Flash Flood Warning | LIX | Pike, Walthall | 3 hr |
| Feb 8, 11:58 PM CST | Special Weather Statement | LIX | Hancock, Harrison | 32 min |
| Feb 9, 1:47 AM CST | River Flood Warning | LIX | Pike, Walthall | 41 hr |
| Feb 9, 1:49 AM CST | River Flood Warning | LIX | Pearl River | 40 hr |
Nearby
Tornado Warnings in Mississippi, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.